Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 9, 2006, 8:04 PM CDT for Moore County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 8:04 PM CDT (01:04 UTC)
- Expired
- May 9, 2006, 8:43 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:10 PM CDT | HAIL 0.75 | Dumas, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 100104 SVRAMA TXC341-100200- /O.NEW.KAMA.SV.W.0049.060510T0104Z-060510T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 804 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF DUMAS * UNTIL 900 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DUMAS...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3604 10215 3566 10214 3566 10165 3604 10163 $$
3 follow-up statements
000 WWUS54 KAMA 100113 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 813 PM CDT TUE MAY 9 2006 TXC341-100200- /O.CON.KAMA.SV.W.0049.000000T0000Z-060510T0200Z/ MOORE TX- 813 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MOORE COUNTY... AT 804 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR DUMAS...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNRAY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3604 10215 3566 10214 3566 10165 3604 10163 $$
000 WWUS54 KAMA 100119 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 818 PM CDT TUE MAY 9 2006 TXC341-100200- /O.CON.KAMA.SV.W.0049.000000T0000Z-060510T0200Z/ MOORE TX- 818 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MOORE COUNTY... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF DUMAS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS PRODUCED PENNY SIZE HAIL IN DUMAS AT 810 PM CDT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3604 10215 3566 10214 3566 10165 3604 10163 $$
000 WWUS54 KAMA 100143 RRA SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 843 PM CDT TUE MAY 9 2006 TXC341-100153- /O.CAN.KAMA.SV.W.0049.000000T0000Z-060510T0200Z/ MOORE TX- 843 PM CDT TUE MAY 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3604 10215 3566 10214 3566 10165 3604 10163 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:50 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 9, 3:50 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT TUE MAY 9 2006 .DISCUSSION... SFC COLD FRONT HAS PUSHED WELL S OF FCST AREA THIS AFTN WITH UPSLOPE LOW LVL FLOW DVLPG IN ITS WAKE. DEWPOINTS HAVE DROPPED SOMEWHAT... ESPECIALLY NWRN HALF. UPPER LEVEL SHORTWAVE TROF PUSHING THRU FOUR CORNERS REGION TOWARDS SRN HIGH PLAINS THIS EVENING AND TONIGHT. TSTMS ALREADY DVLPG OVER HIGHER TERRAIN OF NERN NM...AND MOVG INTO WRN OK PNHDL AS OF THIS WRITING. EXPECT COVERAGE TO INCREASE NEXT SVRL HOURS AND MOVE ESEWD. HAVE INCREASED POPS OVER PREVIOUS PCKG TO LIKELY MUCH OF OK PNHDL AND NERN TX PNHDL...DOWN TO CHC POPS REMAINDER OF THE PNHDLS FOR TONIGHT. DRY AIR TO INVADE ON WEDNESDAY WITH NO POPS. COOLER TEMPS AS WELL. WARMING TREND TO COMMENCE ON THU INTO SATURDAY AS COOL SFC HIGH MOVES OFF TO THE E AND LEESIDE TROF DVLPS. NO POPS WED THRU SATURDAY AS WELL. MEDIUM RANGE MODELS ARE IN AGREEMENT OF A WRN RIDGE AND DEEP ERN TROF NEXT SEVERAL DAYS...WITH LIMITED MOISTURE RETURN EXPECTED LATE FRI INTO SUNDAY. ANOTHER COLD FRONT TO MOVE THRU SATURDAY WITH AN UPPER SHORTWAVE TROF TO MIGRATE ACROSS SUN AFTN AND NIGHT. THEREFORE...HAVE LEFT IN 20 POPS FOR SAT NIGHT IN ERN ZNS...AND AREAWIDE SUN AND SUN NIGHT. AFTER THIS SYSTEM PASSES...IT LOOKS LIKE NORTHERLY FLOW AT SEVERAL LEVELS WILL COMMENCE...LEADING TO DRY WX EARLY NEXT WEEK. PREVIOUS PCKG IN GOOD SHAPE AND RETAINED ITS INTEGRITY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 48 66 43 71 / 40 0 0 0 BEAVER OK 48 67 38 70 / 70 0 0 0 BOISE CITY OK 43 65 38 70 / 50 0 0 0 BORGER TX 48 66 44 74 / 50 0 0 0 BOYS RANCH TX 49 66 45 73 / 40 0 0 0 CANYON TX 49 66 44 72 / 40 0 0 0 CLARENDON TX 52 69 45 73 / 40 0 0 0 DALHART TX 45 65 39 71 / 40 0 0 0 GUYMON OK 47 67 40 72 / 60 0 0 0 HEREFORD TX 48 66 46 72 / 40 0 0 0 LIPSCOMB TX 50 68 39 71 / 60 0 0 0 PAMPA TX 48 66 43 72 / 50 0 0 0 SHAMROCK TX 53 69 44 73 / 40 0 0 0 WELLINGTON TX 55 71 46 75 / 40 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && ANDRADE
Hazardous weather outlook, May 9, 1:00 PM CDT, 7 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 9 2006 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE...MAINLY OVER THE SOUTHERN TEXAS PANHANDLE. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS...ESPECIALLY OVER THE SOUTHERN TEXAS PANHANDLE...SHOULD STAY CURRENT WITH THE LATEST WEATHER DEVELOPMENTS...AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. BROST
In the hours before
Special weather statement, May 9, 6:52 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT TUE MAY 9 2006 TXZ018-100015- ARMSTRONG TX- 652 PM CDT TUE MAY 9 2006 ...STRONG THUNDERSTORM IN ARMSTRONG COUNTY... A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF WAYSIDE AT 652 PM CDT...MOVING EAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED.
Special weather statement, May 9, 7:16 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 716 PM CDT TUE MAY 9 2006 TXZ006-100030- HARTLEY TX- 716 PM CDT TUE MAY 9 2006 ...STRONG THUNDERSTORM IN HARTLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF HARTLEY AT 716 PM CDT...MOVING EAST AT 45 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED.
Local storm report, May 9, 7:21 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT TUE MAY 09 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL CLAUDE 35.11N 101.36W
05/09/2006 E0.75 INCH ARMSTRONG TX TRAINED SPOTTER
&&
RTWLocal storm report, May 9, 7:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT TUE MAY 09 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL PANHANDLE 35.35N 101.38W
05/09/2006 E1.00 INCH CARSON TX PUBLIC
&&
DHLocal storm report, May 9, 7:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
740 PM CDT TUE MAY 09 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 11 WSW LEFORS 35.38N 100.98W
05/09/2006 E0.88 INCH GRAY TX TRAINED SPOTTER
&&
DHLocal storm report, May 9, 7:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT TUE MAY 09 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 SW LEFORS 35.39N 100.87W
05/09/2006 E1.00 INCH GRAY TX FIRE DEPT/RESCUE
&&
DHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 74 min |
| May 9, 7:05 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| May 9, 7:14 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 76 min |
| May 9, 7:18 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 72 min |
| May 9, 7:47 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 73 min |
| May 9, 8:20 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 85 min |
| May 9, 8:34 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 86 min |
| May 9, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 87 min |
| May 9, 9:06 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 69 min |
| May 9, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 51 min |
| May 9, 9:57 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 63 min |
| May 9, 10:16 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.